Results 1 to 7 of 7

Thread: Medications most likely to cause hair loss?

  1. #1
    Senior Member
    Join Date
    Jul 2018
    Posts
    137

    Default Medications most likely to cause hair loss?

    I have had hair loss for the past 6 months or so. I know stress, nutrition, etc could all be factors, but I was wondering if any of the following medications have resulted in hair loss for anyone else:

    Doxycycline
    Clonazapam
    Clonidine
    Spironolactone

    I have tried searches and it seems there are some reports on almost everything as potentially causing hair loss but Iím trying to figure out if thereís a most likely culprit. Currently Iím trying to get enough protein and I use Nioxin for thinning hair. I havenít seen much difference. Hair loss seems even thinning vs patchy.

  2. #2
    Senior Member
    Join Date
    Aug 2009
    Location
    UK
    Posts
    1,666
    Country: UK

    Default

    Quote Originally Posted by Chai View Post
    I have had hair loss for the past 6 months or so. I know stress, nutrition, etc could all be factors, but I was wondering if any of the following medications have resulted in hair loss for anyone else:

    Doxycycline
    Clonazapam
    Clonidine
    Spironolactone

    I have tried searches and it seems there are some reports on almost everything as potentially causing hair loss but Iím trying to figure out if thereís a most likely culprit. Currently Iím trying to get enough protein and I use Nioxin for thinning hair. I havenít seen much difference. Hair loss seems even thinning vs patchy.
    Hello Chai

    I was on Clonidine and came off it for mainly that reason.............

    J
    SUFFER FROM NEUROPATHIC ROSACEA & OCULAR ROSACEA SINCE 2002.


    *Vit D3,Theratears Omega 3.



    *LDN since October 2018.

    *REN skincare range. TARTE cosmetics.

    *Tried Clonidine, Moxonidine & Atenolol (None being taken at present ).

    *Yearly IPL treatments until 2009.

    * RLT Journey!" (Sept 09) **Using Britebox Revive..(Stopped ).



    History of Hyperthyroidism (Graves) Lichen Planus (oral)
    PROUD TO BE DIFFERENT






    .

  3. #3
    Senior Member
    Join Date
    May 2017
    Location
    USA
    Posts
    149
    Country: United States

    Default

    I donít take beta blockers daily because they cause hair loss. My dr said itís because not enough blood gets to the scalp. I take propranolol maybe 1x a week when absolutely necessary as this is too infrequent to cause hair loss.

    As for spiro, I took it years ago to help with hair loss and it did help. There might be a few weeks at the beginning when you have a shed, but after that it helped me. Just be forewarned that when you come off of spiro, you will have a absolute massive shed that is very distressing. If you ever plan to be pregnant, spiro is off the table. It can also make you dizzy at doses over 75mg.

    My recommendation is to first make sure your ferritin levels are at minimum over 60. This was the main cause of my hair loss (ferritin was 7). I had a crummy dr at the time who was clueless.

  4. #4
    Senior Member laser_cat's Avatar
    Join Date
    Jan 2017
    Posts
    635
    Country: United States

    Default

    Quote Originally Posted by Chai View Post
    I have had hair loss for the past 6 months or so. I know stress, nutrition, etc could all be factors, but I was wondering if any of the following medications have resulted in hair loss for anyone else:

    Doxycycline
    Clonazapam
    Clonidine
    Spironolactone

    I have tried searches and it seems there are some reports on almost everything as potentially causing hair loss but Iím trying to figure out if thereís a most likely culprit. Currently Iím trying to get enough protein and I use Nioxin for thinning hair. I havenít seen much difference. Hair loss seems even thinning vs patchy.
    Clonidine triggered hair loss for me. Hair loss began about 3 months after I started clonidine. It only reversed when i got off the clonidine (ie no supp or diet change helped with it)

  5. #5
    Senior Member
    Join Date
    Jul 2018
    Posts
    137

    Default Clonidine and hair loss

    Ugh. I definitely had some hair loss before and ever got on Clonidine and I attributed it to stress and poor nutrition. I started Clonidine in August and it looks like October is when it had gotten bad enough that I ordered the next level up in Nioxin. I think Clonidine helps me overall so I hate to stop it, but it does seem the likely culprit. And it makes sense that lack of blood flow in the scalp could be the issue. I have also had MUCH slower healing on scratches that I think is because of lower blood flow.

  6. #6
    Junior Member
    Join Date
    Jan 2019
    Posts
    27
    Country: Great Britain

    Default

    Quote Originally Posted by Chai View Post
    Ugh. I definitely had some hair loss before and ever got on Clonidine and I attributed it to stress and poor nutrition. I started Clonidine in August and it looks like October is when it had gotten bad enough that I ordered the next level up in Nioxin. I think Clonidine helps me overall so I hate to stop it, but it does seem the likely culprit. And it makes sense that lack of blood flow in the scalp could be the issue. I have also had MUCH slower healing on scratches that I think is because of lower blood flow.
    Sorry to hear about your dilemma. Perhaps as youíre on Clonazapam, this might still give you enough of an anti-flushing affect to be able afford to come off the Clonidine? If not, perhaps you could swap-out Clonidine for one of the other anti-flushing drugs (forgive me if youíve already tried them already -not familiar with your history!)

    Best of luck with it

  7. #7
    Senior Member
    Join Date
    Jul 2018
    Posts
    137

    Default

    Quote Originally Posted by Brooks View Post
    Sorry to hear about your dilemma. Perhaps as youíre on Clonazapam, this might still give you enough of an anti-flushing affect to be able afford to come off the Clonidine? If not, perhaps you could swap-out Clonidine for one of the other anti-flushing drugs (forgive me if youíve already tried them already -not familiar with your history!)

    Best of luck with it
    Thanks. The clonazapam is not enough to control my flushing. I have tried some SSRI and SNRI and propranolol. Not sure what other anti flushing drugs there are, but i will hopefully find out!

Similar Threads

  1. HELP ME PLEASE - Hair loss on scalp
    By ginaisred in forum Similar and co-existing conditions
    Replies: 15
    Last Post: 24th July 2018, 12:17 PM
  2. Propanalol and hair loss?
    By pinkcupcake in forum Prescription medications
    Replies: 0
    Last Post: 28th October 2016, 08:46 AM
  3. Hair loss and itching HELP please
    By M4r14 in forum Similar and co-existing conditions
    Replies: 7
    Last Post: 9th March 2016, 08:50 PM
  4. hair loss from BBL etc
    By rcb67 in forum Intense pulsed light and laser
    Replies: 3
    Last Post: 27th November 2011, 12:10 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •